Thyroid Disease Forum banner
1 - 20 of 20 Posts

·
Active Member
Joined
·
34 Posts
Discussion Starter · #1 ·
Hi there, I posted the other day about just being diagnosed. I am on Propanolol
(40 mg twice a day) and Tapazole (20MG 1/day) . I spent all day yesterday on the internet trying to find an alternative to this medication, because I believe it is making me feel like a zombie. I don't know if it's the medication or the disease. I believe I was having thyroid storm about 4 days ago. I now feel depressed, out of it, dizzy, have no apetite, and feel slow. I feel like my face is frozen. I read that a side effect of Tapazole is numb face, loss of taste and depression.
I will not quit my medication as I understand it is dangerous- I will talk to my doctor about it.
However, have any of you had luck with alternative medicine and supplements etc?
 

·
Premium Member
Joined
·
4,918 Posts
new2this...I don't know much about either of the medicines you refer to, but I'm wondering if, like Synthroid (and generics of it), it takes a few weeks to truly feel the benefit from them. Do you know? What did the doctor say when he/she put you on them?
 

·
Super Gold Veteran
Joined
·
2,766 Posts
Hello, Tapazole is an ATD, and Propanolol is a beta blocker. They do take awhile to kick in. Graves can make you feel like a real zombie at times too. I hope oyu are able to lay low, and just take it easy until your meds kick in, and you have a treatment plan. Best to you :)
 

·
Active Member
Joined
·
34 Posts
Discussion Starter · #4 ·
Thank you both... this disease has me truly scared. I am listening to every heartbeat to make sure I'm not having a heart attack, and to every breath to make sure I'm not short of breath. I am developing these nervous ticks of checking my heartbeat and seeing if my hands are shaking.

I don't have a treatment plan as of yet, I am waiting for the endocrinologist's secretary to call me back to make an appointment with me so they can check how I'm doing. I feel so very lost and scared honestly... I don't know what all this information means here when I read other people's posts... I am learning but still lost.

I was an otherwise healthy (or what I thought was healthy) person until just a week and a half ago. I don't know if I can go back to being normal and doing the things I like to do, I know nothing. I just feel like I had a nervous breakdown.
 

·
Active Member
Joined
·
34 Posts
Discussion Starter · #5 ·
I might be exaggerating when I say I know nothing... I have researched this online for the last couple of days... I just don't know anything from my doctor.
 

·
Active Member
Joined
·
34 Posts
Discussion Starter · #6 ·
I never used to second guess myself like this... now I'm apologizing for everything... I don't know how I got the disease... I feel tired all the time since I had the thyroid storm (I think that's what it was), I never used to be like this. I wonder if I got misdiagnosed. I called my doctor yesterday and she says that it's normal that I'm dizzy, depressed, and have bad diarrhea. I have no appetite when I had a ton of appetite before. I feel like I'm drunk and I know what I'm trying to say but I can't say it. I don't expect you guys to know what all these things are but it feels good to vent! Even though I might just be talking to myself ha ha
 

·
Premium Member
Joined
·
4,918 Posts
It sounds like you're probably not eating much. Are you at least drinking enough water (especially to counteract the diarrhea)? Dehydration can wreak havoc on a body, and you certainly need to be taking even better care of yourself now than before. You've gone through a lot of change/symptoms/scary stuff in a short time...
 

·
Active Member
Joined
·
34 Posts
Discussion Starter · #8 ·
Thanks Octavia. I was just thinking of venturing out to get some food even though I'm not super hungry. I've been drinking a ton of water so that's taken care of.
 

·
Super Gold Veteran
Joined
·
2,766 Posts
new2this said:
I might be exaggerating when I say I know nothing... I have researched this online for the last couple of days... I just don't know anything from my doctor.
Some doctors are not very forthcoming with information, so you will need to find out a lot on your own. This board can be helpful with that, as well as providing support. Sometimes is does seem the heart beat is like a runaway train, very scary. The beta blocker will help bring that under control. Hang in there, it will get better.
 

·
Premium Member
Joined
·
19,367 Posts
new2this said:
I never used to second guess myself like this... now I'm apologizing for everything... I don't know how I got the disease... I feel tired all the time since I had the thyroid storm (I think that's what it was), I never used to be like this. I wonder if I got misdiagnosed. I called my doctor yesterday and she says that it's normal that I'm dizzy, depressed, and have bad diarrhea. I have no appetite when I had a ton of appetite before. I feel like I'm drunk and I know what I'm trying to say but I can't say it. I don't expect you guys to know what all these things are but it feels good to vent! Even though I might just be talking to myself ha ha
I would call the doctor today; it could be your beta-blocker (brand) does not suit you or the dose is too high.
 

·
Premium Member
Joined
·
19,367 Posts
new2this said:
Thanks Andros
Let us know. We have a bunch of worry wart mamas here; myself included.

 

·
Active Member
Joined
·
34 Posts
Discussion Starter · #14 ·
I'm considering going to the emergency room right now. I can't even think or remember if I took the beta blocker. My lips are all swollen and all my joints hurt. I think I might be having an allergic reaction.
 

·
Premium Member
Joined
·
19,367 Posts
new2this said:
I'm considering going to the emergency room right now. I can't even think or remember if I took the beta blocker. My lips are all swollen and all my joints hurt. I think I might be having an allergic reaction.
You know what? Yes..............................is there someone w/you?? Best go; don't delay.

OMG! Saying a prayer for you!

When you are in advanced stages of hyper (and you have had intestinal motility problems), I don't think the Tapazole is doing much.

You may be embarking on another thyroid storm so please get and go!

Many hugs!
 

·
Active Member
Joined
·
34 Posts
Discussion Starter · #16 ·
So I didn't end up going to the hospital... my Mom called and calmed me down. But do you guys think I should be worried about numb face? I suppose I have been chewing my lips a lot.
 

·
Premium Member
Joined
·
19,367 Posts
new2this said:
So I didn't end up going to the hospital... my Mom called and calmed me down. But do you guys think I should be worried about numb face? I suppose I have been chewing my lips a lot.
I don't know. Just listen to your instincts; always.

Is your face swollen? Your lips?
 

·
Active Member
Joined
·
34 Posts
Discussion Starter · #18 ·
So I called my endocrinologist... (she's actually out of the office but I had the hospital page her) she said to stop taking the propranalol/methimizole to see if I feel better. She said we'll have to stop it anyway to do the radioiodine treatment. I told her I was scared about the treatment, and that I wanted to talk to her about it. She said to hang tight and she'll talk to me on Thursday about it, but if I feel really bad I should go to emergency. I'm really scared this doctor is pushing me into having something done.
 
1 - 20 of 20 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top